Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
starstate

Accutane 42 Year Old - Acid Reflux?

Recommended Posts

I am 42 year old female who just started Accutane for the 2nd time in 8 years. I have been on it now for 4 days at 40 mgs per day. For the last two nights, I have woken up with horrible acid reflux. This never happens to me. I have not eaten any fatty/greasy foods at dinner time. I was wondering if any one else has experienced this? Also, is there any one who near my age taking Accutane? Thanks!

Share this post


Link to post
Share on other sites

From one of my earlier posts.......still getting great results on only 10mg/day.

I'm 46 and weigh 180. I saw the research about the low dose option and thought it made perfect sense so I gave it try. I was on 20 mg per day for 9 months and continue now on 10 mg per day. Couldn't be happier. Minimal side effects with no breakouts whatsoever as well as the annoying oily skin problems are completely gone. I'm a firm believer in the fact that oil is the root cause and treating the symptoms with topicals are a waist of time. The so-called "normal" doses that derms give are way to strong. I think the longer term low doses are the answer. My face has never been better and now that I've added a small amount of moistureizer even my old lumps and bumps are gradually going away. Too bad it only took me 30 years to figure this out.....

Share this post


Link to post
Share on other sites
From one of my earlier posts.......still getting great results on only 10mg/day.

I'm 46 and weigh 180. I saw the research about the low dose option and thought it made perfect sense so I gave it try. I was on 20 mg per day for 9 months and continue now on 10 mg per day. Couldn't be happier. Minimal side effects with no breakouts whatsoever as well as the annoying oily skin problems are completely gone. I'm a firm believer in the fact that oil is the root cause and treating the symptoms with topicals are a waist of time. The so-called "normal" doses that derms give are way to strong. I think the longer term low doses are the answer. My face has never been better and now that I've added a small amount of moistureizer even my old lumps and bumps are gradually going away. Too bad it only took me 30 years to figure this out.....

Share this post


Link to post
Share on other sites
From one of my earlier posts.......still getting great results on only 10mg/day.

I'm 46 and weigh 180. I saw the research about the low dose option and thought it made perfect sense so I gave it try. I was on 20 mg per day for 9 months and continue now on 10 mg per day. Couldn't be happier. Minimal side effects with no breakouts whatsoever as well as the annoying oily skin problems are completely gone. I'm a firm believer in the fact that oil is the root cause and treating the symptoms with topicals are a waist of time. The so-called "normal" doses that derms give are way to strong. I think the longer term low doses are the answer. My face has never been better and now that I've added a small amount of moistureizer even my old lumps and bumps are gradually going away. Too bad it only took me 30 years to figure this out.....

Share this post


Link to post
Share on other sites
From one of my earlier posts.......still getting great results on only 10mg/day.

I'm 46 and weigh 180. I saw the research about the low dose option and thought it made perfect sense so I gave it try. I was on 20 mg per day for 9 months and continue now on 10 mg per day. Couldn't be happier. Minimal side effects with no breakouts whatsoever as well as the annoying oily skin problems are completely gone. I'm a firm believer in the fact that oil is the root cause and treating the symptoms with topicals are a waist of time. The so-called "normal" doses that derms give are way to strong. I think the longer term low doses are the answer. My face has never been better and now that I've added a small amount of moistureizer even my old lumps and bumps are gradually going away. Too bad it only took me 30 years to figure this out.....

Share this post


Link to post
Share on other sites

Speaking to the reflux. Caffeine triggers reflux, too. Did you have reflux or indigestion prior to beginning the Accutane?

Share this post


Link to post
Share on other sites

Out of curiosity -- did you take your Accutane less than 30 minutes before going to bed? I've been told not to lie down until 30 minutes or so after taking it. It can be very damaging to your esophagus, so staying somewhat upright until it's digested is a good idea.

Share this post


Link to post
Share on other sites

http://www.acne.org/messageboard/index.php?showtopic=102353

Print this out and show it to your derm. I'm no doctor but from my experience I think the "take the high dose and just get it over with" is B.S. Since I've been on the low dose for a much longer period than my 2 high dosage courses I endured I can tell there is a lot more healing and smoothing going on under the skin. Stopping the oil flow seems to be the key for me. My face has not been in this good of shape since I was about 12. We're going to stay on 10mg per day until the fall. This will give me 18 months of low dosage. If things get worse again after stopping we'll go to 10 mg every other day and see how that goes.

Can't even describe how great this is...not having to worry all the time about the next big cyst. Eating what I want, doing what I want with no worries. Side effects are minimal to non-existent. For me the low dose is the only way to go.

Good luck!!

Share this post


Link to post
Share on other sites

http://www.drugstore.com/products/prod.asp...amp;catid=21189

http://www.drugstore.com/products/prod.asp...amp;catid=21503

This is all I'm using.....Purpose soap twice a day and Neutrogena oil-free moisture SPF 15 just on the drier areas. I've actually tried it on the areas that seem to have just a little bit of oil and it seems to dry those areas up after a few days. It must help balance the skin and "convince" the oil glands in that area to "relax" and not work so hard.

Share this post


Link to post
Share on other sites
Out of curiosity -- did you take your Accutane less than 30 minutes before going to bed? I've been told not to lie down until 30 minutes or so after taking it. It can be very damaging to your esophagus, so staying somewhat upright until it's digested is a good idea.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×